Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 24, 2021, 7:28 PM CDT for Tazewell County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 24, 2021, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 55
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2275 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted.
494
WWUS83 KILX 250028
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
728 PM CDT Sat Jul 24 2021
ILZ029-036>038-041-042-250100-
Logan-Tazewell-Peoria-Mason-McLean-Fulton-
728 PM CDT Sat Jul 24 2021
...Strong thunderstorms will impact portions of northwestern Logan,
east central Fulton, Tazewell, southwestern McLean, northeastern
Mason and southern Peoria Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Pekin to near St. David. Movement
was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tremont, Delavan, South Pekin and Green Valley around 735 PM CDT.
Hopedale and Emden around 745 PM CDT.
Other locations in the path of these storms include Manito, Minier,
Stanford, Armington and Easton.
This includes the following highways...
Interstate 155 between mile markers 7 and 28.
Interstate 55 between mile markers 144 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.
&&
LAT...LON 4033 8900 4021 8984 4047 9019 4058 8950
TIME...MOT...LOC 0028Z 296DEG 24KT 4046 8958 4044 9005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:47 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 24, 5:47 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 547 PM CDT Sat Jul 24 2021 .SYNOPSIS... Issued at 223 PM CDT Sat Jul 24 2021 Isolated to scattered storms remain possible into this evening as cold front moves into the area. Some of the storms could be severe with damaging winds the primary threats. Despite the front moving through the area tonight through tomorrow, warm weather will continue into next week. && .SHORT TERM...(This evening through Sunday) ISSUED AT 223 PM CDT Sat Jul 24 2021 Isolated showers developed across the area and continued to the east, getting east of I-57 this afternoon. As these showers move east late this afternoon, there should be a dry period into early afternoon before a cold front drops into the area. As the front moves into the humid airmass, characterized by dwpts in the mid to upper 70s, additional thunderstorms will develop along this front and move east and southeast across the area. Higher pops will be early this evening before things diminish after sunset. So likely pops are expected in the north before midnight with chance pops across the middle of the CWA after midnight. The front will move south into tomorrow with the chance of pops remaining southeast of I-70. Overnight lows will remain quite warm with lower to middle 70s expected. Highs tomorrow will still be around 90 even through the front will be south of most of the area. .LONG TERM...(Sunday night through Saturday) ISSUED AT 223 PM CDT Sat Jul 24 2021 The front will remain over southern IL tomorrow night and Monday with isolated to scattered showers and storms possible. Beyond that, dry weather is expected through Wed night. Temps may cool a tad but temps will return to the lower 90s by mid week. Isolated to scattered storms will return the end of the week and into the weekend as another frontal boundary drops into the area from the north. Temps will also remain quite warm on Thursday, but as the boundary drops into the area, clouds and some precip will allow temps to drop back into the middle 80s for Friday and the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 545 PM CDT Sat Jul 24 2021 Showers are increasing in coverage this hour as a weak cold front nudges its way across portions of central Illinois. Expect these to continue to intensify into thunderstorms this evening as they make their way south across the state. Winds may become light and variable in the wake of the storms and front, but should in general veer to the NW and then N overnight. Patchy fog is possible late tonight into Sunday morning, then expect VFR conditions and light north winds to prevail through the remainder of the day. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 24, 3:26 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Sat Jul 24 2021 ILZ027>031-037-038-251100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move south into the area this evening. Some of the storms may be severe, with the primary hazards being damaging winds and isolated large hail. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and from 100 to 105 degrees on Wednesday and perhaps Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, most likely between 6 pm and 10 pm. ILZ036-040-041-047-049-050-251100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected later this evening. The stronger storms may cause isolated damaging winds. Flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the upper 90s to around 100 degrees are expected each day through Tuesday, then around 105 degrees on Wednesday and Thursday. A few thunderstorms are possible at times Sunday afternoon south of I-72, although severe weather is not expected. Lingering flooding on the Illinois River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, most likely after 9 pm. ILZ042>046-048-051>057-061-251100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... While isolated thunderstorms are possible through early evening, better chances are expected after sunset. The stronger storms will be capable of producing isolated damaging winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and again Tuesday through Thursday. A few thunderstorms are possible on Sunday, mainly south of a Springfield to Danville line, but they are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly after 9 pm. ILZ062-063-066>068-071>073-251100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this evening, and again after midnight. The severe weather threat should be further north. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and again Tuesday through Thursday. Scattered thunderstorms are expected Sunday and Monday, but these are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Special weather statement, Jul 24, 7:05 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
705 PM CDT Sat Jul 24 2021
ILZ029-036-037-041-250030-
Tazewell-Peoria-Mason-Fulton-
705 PM CDT Sat Jul 24 2021
...A strong thunderstorm will impact portions of northeastern Fulton,
southwestern Tazewell, northeastern Mason and southwestern Peoria
Counties through 730 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glasford, or 10 miles west of Pekin, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manito around 715 PM CDT.
Other locations in the path of this storm include South Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.
&&
LAT...LON 4052 9010 4066 8995 4057 8953 4031 8973
TIME...MOT...LOC 0004Z 296DEG 21KT 4052 8982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DeubelbeissSpecial weather statement, Jul 24, 7:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
728 PM CDT Sat Jul 24 2021
ILZ029-036>038-041-042-250100-
Logan-Tazewell-Peoria-Mason-McLean-Fulton-
728 PM CDT Sat Jul 24 2021
...Strong thunderstorms will impact portions of northwestern Logan,
east central Fulton, Tazewell, southwestern McLean, northeastern
Mason and southern Peoria Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Pekin to near St. David. Movement
was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tremont, Delavan, South Pekin and Green Valley around 735 PM CDT.
Hopedale and Emden around 745 PM CDT.
Other locations in the path of these storms include Manito, Minier,
Stanford, Armington and Easton.
This includes the following highways...
Interstate 155 between mile markers 7 and 28.
Interstate 55 between mile markers 144 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.
&&
LAT...LON 4033 8900 4021 8984 4047 9019 4058 8950
TIME...MOT...LOC 0028Z 296DEG 24KT 4046 8958 4044 9005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Special Weather Statement | ILX | Tazewell | 25 min |
| Jul 24, 8:36 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| Jul 24, 9:04 PM CDT | Special Weather Statement | ILX | Schuyler | 26 min |
| Jul 24, 9:45 PM CDT | Special Weather Statement | ILX | Vermilion | 30 min |
| Jul 25, 3:05 AM CDT | Special Weather Statement | ILX | Crawford | 40 min |
| Jul 25, 6:56 AM CDT | Areal Flood Advisory | ILX | Clay, Richland | 3 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.